A second death has been linked to a dangerous batch of synthetic cannabis circulating in Taranaki.
The synthetic 4F-MDMB-BICA was earlier linked to one fatality and a person being admitted to hospital in a serious condition.
The police and the Ministry of Health are urging people to be wary of the drug and call 111 immediately if they see someone who appears to be having an adverse reaction after taking synthetic cannabis.
They say harmful effects can include fast heartbeat, nausea or vomiting, seizures and temporary paralysis.
The ministry's group manager addiction Richard Taylor said both agencies were taking a health approach to drug harm, working with local communities to reduce drug harm.
"In Waitara, a community-focused alcohol and other drug treatment service has been running since July 2020, providing treatment, actively engaging with whānau, and working with key community agencies to provide support for people affected by harmful drug use," Taylor said.
Police encouraged anyone affected by drug addiction to seek help through the Alcohol and Drug Helpline on 0800 787 797, or free text 868.
Police are making enquiries into both deaths on behalf of the Coroner.